Six weeks ago I was prescribed penicillin antibiotics and two days after stopping them, developed swelling on one half of my tongue. I have had hives and half tongue swelling several times since stopping the penicillin. Twice I ended up in the ER and recently I take the prednisone and benedryl at the first sign of tongue swelling and it helps.
I also take either claritin or zyrtec daily and carry an epi-pen.
Can the penicillin metabolite remain in my system for six weeks? There is nothing else in my diet or meds that has changed. Since I have never had a swollen tongue, and it happened directly following the penicillin, my allergist thinks I am still reacting to this antibiotic. Is this possible as it was over six weeks ago?
Actually Penicillin has a very short half life in our body, as it gets metabolized very fast. That is why frequent dosing schedule is followed. Your reaction started 2 days after stopping the drug and continues even 6 weeks after stopping it. In my opinion this is not due to Penicillin. You must undergo both skin and blood tests to determine what the allergy is due to. The chances that it is due to Penicillin are very slim, according to me. It is just co-incident with your intake of Penicillin. The only other possibility is some expedient in penicillin medication that is causing allergy, and that is also present as an ingredient in other food items that you are consuming. This could be causing the allergy to come back again and again.
Please see a skin specialist at the earliest and get the complete allergy panel done.
If you need more help, please feel free to contact. I’ll be happy to answer your queries.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.